advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Ipswich, Suffolk, England:

A relative, who has newly diagnosed type 2 diabetes, was prescribed Isoptin, and I have read that there is a possibility of added fatigue. I am worried because he is a lorry driver, and I would like to know if it may affect his job by not being safe to drive. It is a worry to me. Could you advise the possible effects of long term use of Isoptin?

Answer:

Loperamide (Isoptin) belongs to a group of drugs called calcium channel blockers which are widely used in the prevention and treatment of the cardiovascular complications of diabetes. Undue fatigue is reported as a complication in less than 2% of patients but clearly could be a problem for someone who is a long distance lorry driver.

Your friend should discuss this issue with his doctor because there are two other groups of drugs that can substitute. These are angiotensin converting enzyme inhibitors (Lisinopril) which may also cause fatigue but not neccesarily in the same people and the newer angiotensin II receptor blockers.

DOB

DTQ-20021201195152
Original posting 11 Dec 2002
Posted to Other Social Issues

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.